Cisplatin and T

Hi there, was having a conversation the other day with one of our orthopaedic surgeons and she told me her mother was having chemo (CISPLATIN) and one of the side effects is hearing loss and Tinnitus. Now it may or may not be a coincidence but 22 years ago I had to have chemo and one if the 3 drugs i was given was cisplatin. So now Im left wondering if this caused hearing loss that has just deteriorated slowly over time and as i was in a bad way after my mother died, it triggerred Tinnitus too. Has anyone else had simular experience?

4 Replies

oldestnewest
  • Hi Lesley, I know of two people who suffered hearing loss, one of them developed tinnitus too after having chemo but I don`t know whether it was cisplatin. I believe it is a side effect of chemo but when it`s your life at stake there`s no contest is there - you would still have the chemo. Love Lynne xx

  • Your right Lynn, you'd have chemo if it was going to save your life and getting T as a result is a small price to pay.

    I had mine back in 1995 so don't know if it would have such an effect after a long period of time but it may have affected my hearing without me realising it. Which in turn lead to me developing T after the traumatic death of my mother. Who knows though, it may have nothing to do with it whatsoever. Will request transcript from Nic and Davids talk on the subject. Lesley x

  • Hi Lesley

    Cisplatin and other similar drugs are known to have a toxic effect on hearing. This is explained much more to patients nowadays than it used to be, as treatment moves to a "whole patient" model.

    Our President, David Baguley, spoke very eloquently on the topic at our last Conference - if you'd like a transcript of that, please do get in touch with us on info@tinnitus.org.uk.

    The information we have about drugs and their effect on tinnitus can be found at: tinnitus.org.uk/drugs

  • I asked the audiologist yesterday about cisplatin and she says that nowadays before anyone has this type of chemo, they do a hearing test before treatment, during and after treatment but when i had mine, this wasnt done. So it looks like there could be a link although it would be hard to prove after 22 years and at the time i didn't have a choice of having it and even if they had given me the info I still would have had it but it makes you realise that some of these oxitocity drugs can do damage even years later. Lesley x

You may also like...